MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II; COUNTER, DIFFERENTIAL CELL
Model Number 338962
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd facscanto¿ ii that there was erroneous results.The following information was provided by the initial reporter: the samples are all positive.Are there any erroneous results on patient samples from diagnostic test? yes.Was there any delay in treatment due to the issue? no.If patient samples were redrawn, was there any change or delay of treatment? no.Was there any physical harm/injury to the patient due to the issue? ( if no, no further questions required) no.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: scope of issue: the scope of issue is only limited to bd facscanto ii cytometer 4/2/2 sys ivd, part#: 338962 and serial#: (b)(6).Problem statement: customer reported complaint regarding erroneous results on (b)(6) 2023.This poses the risk of producing delayed or erroneous results that might impact patient diagnosis and treatment.The instrument was restarted and found to be functioning as expected, and neither the customer nor any patients were harmed due to this issue.Manufacturing defect trend: there are zero qns (quality notifications) for part #: 338962, related to the reported issue.Date range from 14mar2022 to 14mar2023.Device history record (dhr) review: dhr part#: 338962, serial#: (b)(6), file#: (b)(4 / (b)(6) / (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Complaint history review: there are 11 complaints for part#: 338962 related to as reported code 1: result - erroneous diagnostic ¿date range from 14mar2022 to 14mar2023.Returned sample analysis: a return sample was not requested because no parts were replaced.Service history review: review of related work order#: n/a, case#: (b)(4).Install date: on (b)(6) 2012.Defective part number: n/a.Work order notes: n/a.Labeling / packaging review: n/a.Risk analysis: risk management file part#: 338942ra, revision 09/version h, facscanto product family risk analysis was reviewed.This file did not contain the appropriate hazards and mitigation's, and an ecr has been created to assess additional hazards and their risk levels.Ecr#: (b)(4) has been created and will revise the existing document to include causes, mitigation's, and risk ratings for failures related to erroneous results.Potential causes: based on the investigation results, the potential cause of erroneous results was a customer error.Investigation result / analysis: the investigation was performed and based on the review of complaint trend, defect trend, dhr review, risk analysis, and service activity review, the potential cause of erroneous results was a customer error.The customer reported a complaint that all the samples were positive.They reported that cst and 7-color setup have passed but the samples are all positive.The next day, the customer reported that the problem was resolved by turning the instrument off and back on.The instrument is confirmed to be performing as intended.Although the instrument was used for diagnostic testing the issue was identified and resolved before the patient sample results were used for any diagnosis or treatment.Cleaning the fluidics and regular maintenance is essential for keeping the instrument at its optimal performance.Conclusion: based on the investigation results, complaint was confirmed and the potential cause of erroneous results was a customer error.The customer reported a complaint that all the samples were positive.They then reported that the issue was resolved after a restart.The instrument is confirmed to be performing as intended.Based on the investigation results a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.
 
Event or Problem Description
It was reported that while using the bd facscanto¿ ii that there was erroneous results.The following information was provided by the initial reporter: the samples are all positive.1.Are there any erroneous results on patient samples from diagnostic test? yes.2.Was there any delay in treatment due to the issue? no.3.If patient samples were redrawn, was there any change or delay of treatment? no.4.Was there any physical harm/injury to the patient due to the issue? ( if no, no further questions required) no.

Brand Name
BD FACSCANTO¿ II
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16607605
Report Number2916837-2023-00074
Device Sequence Number20401368
Product Code OYE
UDI-Device Identifier00382903389629
UDI-Public00382903389629
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number338962
Device Catalogue Number338962
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown